Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 14, 2012, 6:03 PM MDT for Adams County, Washington County, Idaho. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2012, 6:03 PM MDT (00:03 UTC)
- Expired
- Jul 14, 2012, 6:24 PM MDT
- In force
- 21 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Adams County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 2:27 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3060 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:58 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 14, 2:58 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
258 PM MDT SAT JUL 14 2012
.SHORT TERM...TONIGHT THROUGH MONDAY...SEVERE THUNDERSTORM WATCH
NUMBER 485 HAS BEEN ISSUED FOR SEVERAL COUNTIES WITHIN SE OREGON AND
SW IDAHO...INCLUDING ADA COUNTY. FOR A FULL COUNTY LIST...REFER TO
THE BOIWCNBOI PRODUCT. THE WATCH IS IN EFFECT UNTIL 11 PM MDT /10 PM
PDT/ THIS EVENING. UPPER LOW SITUATED TO OUR WEST...ALONG WITH A
VERY MOIST AND UNSTABLE ATMOSPHERE...WILL ALLOW FOR STRONG TO SEVERE
THUNDERSTORMS TO CONTINUE TO FORM IN THE WATCH AREAS THROUGH THIS
EVENING. ALREADY...STRONG TO SEVERE THUNDERSTORMS ARE ONGOING IN
PORTIONS OF SE OREGON MAINLY JUST TO THE NORTHWEST OF OUR CWA. AS
THE UPPER LOW SLOWLY TRACKS EASTWARD THE SEVERE THREAT WILL SHIFT
FROM SOUTHEAST OREGON TO SOUTHWEST IDAHO. THREATS FROM STORMS WILL
BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAIN.
UPPER LOW WILL WEAKEN AND MAKE A TURN TO THE NORTHEAST LATE TONIGHT
WITH THUNDERSTORMS WINDING DOWN TOWARD SUNDAY MORNING. SUNDAY WILL
BE A DRIER DAY AS SYSTEM MOVES AWAY AND ANOTHER LOW MOVES INTO
WASHINGTON. THE SECOND LOW DROPS SOUTH INTO OREGON ON TUESDAY. AS IT
DOES...MONSOON MOISTURE WILL BE DRAWN BACK INTO THE REGION FOR A
RENEWED THREAT OF THUNDERSTORMS.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...BETTER MODEL AGREEMENT
TODAY WITH REGARD TO A CLOSED LOW THAT WILL DIG SOUTH ALONG THE PAC
NW COAST AND SLOWLY MEANDER IN THAT AREA THROUGH THE FIRST HALF OF
THE WEEK. WITH MONSOON MOISTURE IN PLACE...NEAR NORMAL
TEMPERATURES...AND SOUTHERLY FLOW ALOFT THERE WILL BE A CHANCE OF
MAINLY AFTERNOON THUNDERSTORMS THROUGH WEDNESDAY. ON WEDNESDAY THE
LOW WILL TRANSITION TO AN OPEN WAVE AND EXIT THE AREA. LATE NEXT
WEEK HIGH PRESSURE LOOKS TO RETURN...FOR DRIER AND WARMER CONDITIONS.
&&
.AVIATION...VFR WITH SCATTERED MVFR SHOWERS AND THUNDERSTORMS
THROUGH THE OVERNIGHT HOURS. STORMS WILL BE STRONG AND AT TIMES
SEVERE FROM KBOI AND AREAS WEST AND NORTH. THE MOST LIKELY AREA FOR
SEVERE STORMS TODAY IS NEAR KBKE. STORMS WILL PRIMARILY PRODUCE
HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 KTS. HOWEVER...THE
STRONGEST STORMS WILL BE CAPABLE OF HAIL UP TO ONE INCH IN DIAMETER
AND WIND GUSTS TO 50 KTS. SURFACE WINDS...SOUTHEASTERLY UP TO 15 KTS
IN IDAHO...AND WEST OR NORTHWEST UP TO 15 KTS IN OREGON. WINDS
ALOFT...SOUTH TO SOUTHWEST UP TO 20 KTS AT 10K FT MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...RED FLAG WARNING UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING ORZ636-
637.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....BB/JT
AVIATION.....BBHazardous weather outlook, Jul 14, 6:08 AM MDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 608 AM MDT SAT JUL 14 2012 IDZ011>016-028>030-033-ORZ061>064-151215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 608 AM MDT SAT JUL 14 2012 /508 AM PDT SAT JUL 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST OREGON AND SOUTHWEST IDAHO BY EARLY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO BE STRONG...POSSIBLY SEVERE...WITH BRIEF HEAVY RAIN...LARGE HAIL...AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.
In the hours before
Special weather statement, Jul 14, 1:56 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
156 PM MDT SAT JUL 14 2012
ORZ061-142030-
HARNEY OR-
1256 PM PDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL HARNEY COUNTY IN SOUTHEAST OREGON...
UNTIL 130 PM PDT.
AT 1253 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF DREWSEY...MOVING NORTH AT
15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THE THUNDERSTORM WILL BE NEAR...
VAN AROUND 1255 PM PDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4406 11859 4404 11849 4389 11853 4389 11878
4405 11880
TIME...MOT...LOC 1955Z 182DEG 11KT 4398 11865
BBLocal storm report, Jul 14, 5:48 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
548 PM MDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 NNW HARPER 43.86N 117.61W
07/14/2012 E0.50 INCH MALHEUR OR TRAINED SPOTTER
MARBLE SIZE HAIL AND HEAVY RAIN.
&&
JTANNENHThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:45 PM MDT | Severe Thunderstorm Warning | BOI | Adams | 60 min |
| Jul 14, 6:54 PM MDT | Severe Thunderstorm Warning | BOI | Payette, Washington | 23 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.